Doctor insights on:
Probiotics Black Stool
Probiotics, by definition, are beneficial bacteria that live in our intestinal tract to help us maintain health intestines and colon. There are several species of these bacteria that are helpful to us including lactobacillus acidophilus. The meats we eat contain antibiotics that kill our natural bacteria that reside in our gut. Today, you will replace these ...Read more
Unsure...: Unsure what "black beads" in your stool might be but anytime the stool is black in color there is concern for blood. Your doctor should check the stool for blood and if positive conduct an investigation for the source. Also, i see you have reached the age of 50 which is the milepost we recommend a colonoscopy for colon cancer screening. "an ounce of prevention is worth a pound of cure". ...Read more
Bloating, gas, loose stools, undigested food in stool, blood in stools bright red, diahrrrea, Constipation. Diahrrra for 2 weeks. Blood 2 days. Wrong?
Absolutely typical: Of a vitamin deficiency disease called beriberi. You probably have low stomach acid and a deficiency of pancreatic enzymes because your energy metabolism is being distorted. This disease can affect virtually any organ in the body because of its interference with energy synthesis. Stop sugar in all its various forms. ...Read more
Yes: The bismuth in Peto Bismol typically turns peoples stools dark. This is normal. ...Read more
No: Discuss this with your doctor.Get a more detailed answer ›
Alternating bowel movements of green stools with some black dots of constipation ad diarrhea, bloated, small poop comes outs18 years old colon cancer?
Diet: The appearance of feces varies according to diet, your level of hydration, your gut's microbial flora, medications, and your bodies own makeup. Colin cancer is rare in an 18 year old. It may cause blood to appear in the stool but often just small amounts that is not visible, and requires a chemical test. Cancer does not typically cause diarrhea except for a rare form called villous adenoma. ...Read more
Not mildew: If this is a persistent problem, you may want to get it checked out especially for fat malabsorption (Celiac disease etc) when the stool floats. If this happens only for a few days, don't be worried over it. It is unlikely to be mildew even though yeast is a usually resident in the intestines. ...Read moreSee 2 more doctor answers
Pepto: May also turn them black in color. ...Read more
Bloody continual mucuos with diarrhea, thin watery stools and. Constipation daily, with blood colired or dark maghogany stools. 6-8 bm a day. Int hemr?
YOU MUST: Get local medical help. You have serious disease. ...Read more
Milk of Magnesia (magnesium hydroxide): Milk of magnesia (magnesium hydroxide) can cause diarrhea as a side effect. I was unable to find black stool listed as a side effect of milk of magnesia (magnesium hydroxide). Did you take any iron or pepto bismal? Black, tarry, foul smelling stool could be melena (gi bleed). Please get seen promptly for signs of melena. Advise your dr regardless. ...Read more
Not likely: From the standpoint of the medical profession, black stools -called melena - are always assumed to be blood. Usually representing bleeding from stomach or "higher up" within the intestines. Colon bleeding usually is red. Unfortunately, bismouth containing medications can also cause black stool, but even with that type of product, one cannot be sure there is not bleeding also. Needs evaluation. ...Read more
Now has green stool: The color of stool varies with foods, speed of emptying of the GI tract, medications & supplements ingested, gut flora (unique for each individual), additives (like blood), subtractions (like absent bile), infection, inflammation, & other factors. Consider what you ate in the last few days, but if greenish color is unusual for you & persists or is accompanied by other symptoms, see your doctor. ...Read more
Ive used: Several different probiotics and I have not heard of this, but of course there are so many different products, i can't say anything about the one you use. I like florastor or align and they do not cause black stool. Black stool can be from blood in your stomach from an ulcer or from use of pepto bismol (bismuth subsalicylate) or other bismuth containing meds. If nop bismuth use you need to see your doctor for proper eval. ...Read more
Possibly: Black stools can indicate bleeding from the gastrointestinal (GI) tract. It may represent blood that has been digested, turning the stool into a characteristic black, tarry stool. This may be from a stomach or duodenal ulcer. Medications can also turn the stool black, such as iron supplements and pepto-bismol. Should see your doctor. ...Read more
No: If you have black, tarry malodorous stool please seek prompt medical attention for possible GI bleeding. ...Read more
Black=blood.: While very few dietary ingredients and supplements can cause black stool, the finding of black stool should not be considered common, and could suggest bleeding from an upper gastrointestinal source. If it's common, then it should be investigated. Could be gastritis or an ulcer, for example. ...Read moreSee 1 more doctor answer
Possibly melena: Dark-colored stools may result from iron supplements, foods you eat (like a lot of spinach), substances (like peptobismol), but most significantly suggests bleeding. When blood is denatured by acid in your stomach, as from ulcers, stools will turn tarry ("melena"). Blood may also be ingested from nose bleeds, bleeding gums... Persistent melena (without obvious cause) & symptoms warrants md visit. ...Read more
Determine cause: Black stools could be due to iron supplements, bismuth antidiarrheal agent (e.g. Pepto bismol), or bleeding from the upper gastrointestinal tract or sometimes right side of the colon. Bleeding can cause black, sticky, smelly bowel movements. If not taking iron or busmuth, or it continues after stopping, it really is necessary to get seen and be sure there is not a serious but treatable cause.. ...Read moreSee 1 more doctor answer
Diet vs problem: The poo color is a reflection of either diet or what your body added to the stool as a waste product. A gray/black stool could be the pepto-bismol you ingested for belly problems or a worrisome sign of abnormal bleeding in the digestive process. Write down all you remember eating over 4-5 days. If no pepto , take the list & a list of any symptoms & review them wit your dr. ...Read moreSee 1 more doctor answer